| Model Number |
M00536630 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Migration (4003)
| Health Effect - Clinical Codes |
Inflammation (1932); No Code Available (3191)
| Date of Event |
03/09/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Initial reporter state: (b)(6).Study source: e7058 wf biliary fc chronic panc rct.(b)(4).The complainant indicated that the device is not available for return, therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a commercial bsc plastic stent was implanted in the bile duct of a patient on (b)(6) 2013 as part of the e7058 wf biliary fc chronic panc rct clinical study.On (b)(6) 2013, the patient was admitted to the hospital in preparation for the stent placement procedure.The patient underwent a baseline assessment of biliary obstructive symptoms, and no symptoms were identified.On (b)(6) 2013, the patient underwent the study stent placement procedure.A prior biliary sphincterotomy had been performed.Prophlyactic antibiotics were administered.During the stent placement, a 10fr x 7cm bsc plastic stent was deployed in a satisfactory position across the stricture.On (b)(6) 2013, the patient was discharged from the hospital with no reported issues.According to the complainant, on (b)(6) 2014, the patient experienced severe abdominal pain.On (b)(6) 2014, the patient was admitted to the hospital due to the abdominal pain.On (b)(6) 2013, the patient underwent a stent exchange procedure where sludge was removed from the patient's stent.No additional stents were reportedly implanted during the stent exchange procedure, nor were any stents removed during this procedure.On (b)(6) 2014, the event was considered resolved and the patient was discharged from the hospital.On (b)(6) 2014, it was reported that the bsc plastic stent experienced a complete distal migration.Additional information received on october 17, 2016: the site had previously reported a stent migration, but now reports the stent was removed.On (b)(6) 2014, an ercp was performed and the patient underwent sludge removal, and placement of two additional bsc plastic stents.On (b)(6) 2014, an assessment of biliary symptoms was provided, which included right upper quadrant pain.On (b)(6) 2014 , the patient had three bsc stents removed, and two non-bsc plastic stents were placed.Additional information received on march 27, 2017: the study stent has been confirmed to be a non-bsc plastic stent and unrelated to the event.Additional information received on september 25, 2020: on september 25, 2020 a new device event was reported to bsc.It was reported that the patient had an ercp for replacement of two bsc 5cm x 10f plastic stents placed on (b)(6) 2014.The stents were dislodged from their original position in d3.The stents were removed on (b)(6) 2014.The device event was not reported to be related to an adverse event.
Event or Problem Description
It was reported to boston scientific corporation that a commercial bsc plastic stent was implanted in the bile duct of a patient on (b)(6) 2013 as part of the e7058 wf biliary fc chronic panc rct clinical study.On (b)(6) 2013, the patient was admitted to the hospital in preparation for the stent placement procedure.The patient underwent a baseline assessment of biliary obstructive symptoms and no symptoms were identified.On (b)(6) 2013, the patient underwent the study stent placement procedure.A prior biliary sphincterotomy had been performed.Prophylactic antibiotics were administered.During the stent placement, a 10fr x 7cm bsc plastic stent was deployed in a satisfactory position across the stricture.On (b)(6) 2013 the patient was discharged from the hospital with no reported issues.According to the complainant, on (b)(6) 2014 the patient experienced severe abdominal pain.On (b)(6) 2014 the patient was admitted to the hospital due to the abdominal pain.On (b)(6) 2014 the patient underwent a stent exchange procedure where sludge was removed from the patient's stent.No additional stents were reportedly implanted during the stent exchange procedure, nor were any stents removed during this procedure.On (b)(6) 2014 the event was considered resolved and the patient was discharged from the hospital.On (b)(6) 2014, it was reported that the bsc plastic stent experienced a complete distal migration.Additional information received on october 17, 2016.The site had previously reported a stent migration, but now reports the stent was removed.On (b)(6) 2014, an ercp was performed and the patient underwent sludge removal and placement of two additional bsc plastic stents.On (b)(6) 2014, an assessment of biliary symptoms was provided, which included right upper quadrant pain.On (b)(6) 2014, the patient had three bsc stents removed and two non-bsc plastic stents were placed.Additional information received on march 27, 2017.The study stent has been confirmed to be a non-bsc plastic stent and unrelated to the event.Additional information received on september 25, 2020.On (b)(6) 2020 a new device event was reported to bsc.It was reported that the patient had an ercp for replacement of two bsc 5cm x 10f plastic stents placed on (b)(6) 2014.The stents were dislodged from their original position in d3.The stents were removed on (b)(6) 2014.The device event was not reported to be related to an adverse event.Corrected information received on 05nov2020.On (b)(6) 2014 the patient returned to the hospital and presented with symptoms of acute cholangitis.Symptoms included worsening of abdominal pain, fever and tachycardia.The patient was hospitalized and was given medication, although the exact type of medication was not reported.The physician performed a ct scan and confirmed the bsc plastic stents had dislodged from their original position.The physician assessed that the patient's symptoms could have been due to either the bsc plastic stents or the non-bsc plastic stents that were inside of the patient at the time but the exact cause could not be confirmed.On (b)(6) 2014 while still hospitalized, the two bsc plastic stents were removed from the patient.On (b)(6) 2014 the patient's symptoms resolved and the patient was discharged from the hospital.
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter state: (b)(6).Block g3: study source - e7058 wf biliary fc chronic panc rct.Block h6: device code 4003 captures the reportable event of stent migration.Patient code 3991 captures the reportable event of additional intervention required.Patient code 1932 captures the reportable event of cholangitis requiring treatment.Block h10: the complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block b5: additional information received.
Event or Problem Description
It was reported to boston scientific corporation that a commercial bsc plastic stent was implanted in the bile duct of a patient on (b)(6) 2013 as part of the e7058 wf biliary fc chronic panc rct clinical study.On (b)(6) 2013, the patient was admitted to the hospital in preparation for the stent placement procedure.The patient underwent a baseline assessment of biliary obstructive symptoms and no symptoms were identified.On (b)(6) 2013, the patient underwent the study stent placement procedure.A prior biliary sphincterotomy had been performed.Prophlyactic antibiotics were administered.During the stent placement, a 10fr x 7cm bsc plastic stent was deployed in a satisfactory position across the stricture.On (b)(6) 2013 the patient was discharged from the hospital with no reported issues.According to the complainant, on (b)(6) 2014 the patient experienced severe abdominal pain.On (b)(6) 2014 the patient was admitted to the hospital due to the abdominal pain.On (b)(6) 2014 the patient underwent a stent exchange procedure where sludge was removed from the patient's stent.No additional stents were reportedly implanted during the stent exchange procedure, nor were any stents removed during this procedure.On (b)(6) 2014 the event was considered resolved and the patient was discharged from the hospital.On (b)(6) 2014, it was reported that the bsc plastic stent experienced a complete distal migration.Additional information received on (b)(6) 2016.The site had previously reported a stent migration, but now reports the stent was removed.On (b)(6) 2014, an ercp was performed and the patient underwent sludge removal and placement of two additional bsc plastic stents.On (b)(6) 2014, an assessment of biliary symptoms was provided, which included right upper quadrant pain.On (b)(6) 2014, the patient had three bsc stents removed and two non-bsc plastic stents were placed.***additional information received on (b)(6), 2017*** the study stent has been confirmed to be a non-bsc plastic stent and unrelated to the event.***additional information received on (b)(6) 2020*** on (b)(6) 2020 a new device event was reported to bsc.It was reported that the patient had an ercp for replacement of two bsc 5cm x 10f plastic stents placed on (b)(6) 2014.The stents were dislodged from their original position in d3.The stents were removed on (b)(6) 2014.The device event was not reported to be related to an adverse event.**corrected information received on (b)(6) 2020** on (b)(6) 2014 the patient returned to the hospital and presented with symptoms of acute cholangitis.Symptoms included worsening of abdominal pain, fever and tachycardia.The patient was hospitalized and was given medication, although the exact type of medication was not reported.The physician performed a ct scan and confirmed the bsc plastic stents had dislodged from their original position.The physician assessed that the patient's symptoms could have been due to either the bsc plastic stents or the non-bsc plastic stents that were inside of the patient at the time but the exact cause could not be confirmed.On (b)(6) 2014 while still hospitalized, the two bsc plastic stents were removed from the patient.On (b)(6) 2014 the patient's symptoms resolved and the patient was discharged from the hospital.
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporter state: (b)(6) block g3: study source - e7058 wf biliary fc chronic panc rct block h6: device code 4003 captures the reportable event of stent migration.Patient code 3991 captures the reportable event of additional intervention required.Patient code 1932 captures the reportable event of cholangitis requiring treatment.Conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.Block h11: correction - add device codes 1670 use of device problem.